Alert archive / Pennsylvania / Tornado Warnings in 2008

Tornado Warning 3, NWS Pittsburgh, PA

June 29, 2008Allegheny County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Jun 29, 2008, 5:16 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 5:16 PM EDT (21:16 UTC)
Expired
Jun 29, 2008, 5:45 PM EDT
In force
29 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Washington County, PA

The radar

The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:25 PM EDTTSTM WND DMGCanonsburg, PANUMEROUS TREES AND POWER LINES DOWN IN THE EAST CENTRAL PART OF THE COUNTY.
Jun 29, 5:44 PM EDTTSTM WND DMGMount Lebanon, PATREES AND POWER LINES DOWN...ALSO IN BALDWIN BORO AND SOUTH FAYETTE TWP.
Jun 29, 5:45 PM EDTTSTM WND DMGMckeesport, PANUMEROUS TREES DOWN IN WHITE OAK BORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 12:11 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KPBZ 292115
TORPBZ
PAC003-125-292145-
/O.NEW.KPBZ.TO.W.0003.080629T2116Z-080629T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
516 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 545 PM EDT

* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  BRIDGEVILLE...MOVING EAST AT 37 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPPER
  SAINT CLAIR...CARNEGIE...BETHEL PARK...MOUNT LEBANON...BALDWIN...
  JEFFERSON BORO...NORTH SIDE...DOWNTOWN PITTSBURGH...SOUTH SIDE...
  MCKEESPORT...WEST MIFFLIN...WILKINSBURG...TURTLE CREEK AND FOX
  CHAPEL

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL
OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4053 7986 4033 7980 4021 8019 4037 8028
TIME...MOT...LOC 2116Z 248DEG 32KT 4033 8011

$$
2 follow-up statements
000 
WWUS51 KPBZ 292133
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT SUN JUN 29 2008

PAC003-125-292145-
/O.CON.KPBZ.TO.W.0003.000000T0000Z-080629T2145Z/
WASHINGTON PA-ALLEGHENY PA-
529 PM EDT SUN JUN 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR ALLEGHENY
AND WASHINGTON COUNTIES...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MOLLENAUER..MOVING
EAST NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LINCOLN PLACE, HAYS, GLENWOOD, WHITAKER, WEST MIFFLIN, FORREST HILLS,
TURTLE CREEK.

ALLEGHENY COUNTY AIRPORT REPORTED A WIND GUST OF 69 MPH.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.


PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.

LAT...LON 4033 7980 4026 8007 4040 8016 4053 7986
TIME...MOT...LOC 2129Z 248DEG 32KT 4037 7997

$$
000 
WWUS51 KPBZ 292140
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
539 PM EDT SUN JUN 29 2008

PAC125-292149-
/O.CAN.KPBZ.TO.W.0003.000000T0000Z-080629T2145Z/
WASHINGTON PA-
539 PM EDT SUN JUN 29 2008

...THE TORNADO WARNING FOR WASHINGTON COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT 
SUNDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND 
NORTHERN WEST VIRGINIA.

LAT...LON 4033 7980 4032 7983 4032 7984 4030 7992
      4030 7993 4029 7995 4028 7998 4028 7999
      4044 8004 4046 7985
TIME...MOT...LOC 2139Z 248DEG 32KT 4040 7986

$$

PAC003-292145-
/O.CON.KPBZ.TO.W.0003.000000T0000Z-080629T2145Z/
ALLEGHENY PA-
539 PM EDT SUN JUN 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR ALLEGHENY
COUNTY...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KENNYWOOD 
PARK..MOVING EAST NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BESSEMER JUNCTION...FITE STATION...WHITE OAK...NORTH BRADDOCK...EAST
PITTSBURGH...FOREST HILLS...CHALFANT...BLACK RIDGE...CHURCHILL AND 
TURTLE CREEK.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL
OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

LAT...LON 4033 7980 4032 7983 4032 7984 4030 7992
      4030 7993 4029 7995 4028 7998 4028 7999
      4044 8004 4046 7985
TIME...MOT...LOC 2139Z 248DEG 32KT 4040 7986

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:47 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 29, 2:47 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT SUN JUN 29 2008

.SYNOPSIS...

A COLD FRONT WILL MOVE EAST OF THE REGION THIS EVENING. A MID
LEVEL THROUGH OF LOW PRESSURE LOCATED NORTH OF THE GREAT LAKES
WILL GENERATE A SERIES OF WAVES THROUGH TUESDAY. A RIDGE OF HIGH
PRESSURE WILL THEN BUILD IN FOR TUESDAY NIGHT AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...

CURRENTLY PLACING THE COLD FRONT INTO EAST CENTRAL OHIO...WITH A
WEAK SURFACE TROUGH FOLLOWING THAT IN NORTHWEST OHIO. EXPECT MORE
SIGNIFICANT STORMS TO REMAIN OUT AHEAD OF THE MAIN FRONT THIS
AFTERNOON AND EVENING. TIMING THIS FRONT TO MOVE EAST OF THE CWA
AROUND 00Z...WITH A SERIES OF WEAKER TROUGHS FOLLOWING DURING THE
OVERNIGHT. OVERNIGHT TEMPERATURES WILL BE NEAR...OR JUST BELOW
SEASONAL VALUES.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...

MID LEVEL TROUGH SWINGS SOUTHEAST ACROSS THE REGION MONDAY
AFTERNOON...WITH COLDER AIR ALOFT INCREASING THUNDERSTORM
DEVELOPMENT. WITH THIS COLDER AIR ALOFT...COULD SEE SMALL HAIL IN
STORMS MONDAY AFTERNOON. SURFACE RIDGING WILL BUILD NORTHEAST
MONDAY NIGHT...HELPING TO SUPPRESS ACTIVITY. WITH THE COOL AIRMASS
IN PLACE...TEMPERATURES WILL BE ABOUT 10 TO 15 DEGREES BELOW
CLIMATOLOGICAL NORMS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...

HIGH PRESSURE SHOULD HOLD FOR THE PERIOD FROM TUESDAY THROUGH
WEDNESDAY...WITH A COLD FRONT DROPPING DOWN FROM THE NORTH
WEDNESDAY NIGHT...AND CROSSING ON THURSDAY. THIS BOUNDARY WILL
LINGER JUST TO THE SOUTH OF THE CWA THROUGH THE
WEEKEND...PROVIDING SOME FOCUS FOR STORM PRODUCTION. TEMPERATURES
WILL RECOVER TO NEAR NORMAL BY THE WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

AT 18Z COLD FRONT APPEARS TO BE ON A CLE-CMH-DAY LINE. AT CURRENT
RATE OF MOVEMENT EXPECT LINE TO BE ON ALINE FROM BFD-PIT-PKB BY 21Z
AND EAST OF CWA BY 00Z. LINES OF THUNDERSTORMS WITH LARGE HAIL AND
ISOLATED DAMAGING WINDS EAST OF FRONT. OUTSIDE OF THUNDERSTORMS
CONDITIONS GENERALLY VFR WITH CIGS 030-040 AND VSBY UNLIMITED.
CONDITIONS BRIEFLY LOWERING TO IFR IN TSTMS WITH POSSIBLE GUST TO
50KTS. BEHIND COLD FRONT CIGS 040-070 WITH UNLIMITED VISIBILITY.
EXPECT STRATOCU CIGS AOB 010 TO DEVELOP AFT 08Z WITH VSBY AOB 3
MILES FOG. CONDITIONS WILL BE SLOW TO IMPROVE WITH GENERAL MVFR
CONDITIONS AFT 15Z.

SCTD SHOWERS AND THUNDERSTORMS WILL DEVELOP MONDAY AFTN WITH GUSTY
WINDS AND SMALL HAIL POSSIBLE.

HIGH PRESSURE BUILDS IN MONDAY NIGHT WITH VFR CONDITIONS THROUGH
WEDNESDAY. COLD FRONT MOVES SOUTHEAST FROM GREAT LAKES THURSDAY WITH
SCTD THUNDERSTORMS. FRONT STALLS ACROSS SOUTHERN WV THURSDAY NIGHT
WITH MVFR CONDS PERSISTING INTO FRIDAY MORNING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 29, 4:57 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 PM EDT SUN JUN 29 2008

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-302100-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-
457 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE PRIMARY HAZARD WITH THE SEVERE THUNDERSTORMS THIS EVENING
WILL BE DAMAGING WINDS...THE SECONDARY HAZARD WILL BE LARGE HAIL.
ALSO RAIN AMOUNTS OF OVER 1.5 INCHES IN A COUPLE HOURS MAY CAUSE
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY AFTERNOON AND EVENING MAY CAUSE HAIL AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ023-041-302100-
PRESTON-TUCKER-
457 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORMS
WINDS...THE SECONDARY THREAT IS LARGE HAIL. ALSO RAIN AMOUNTS OF
OVER 1.5 INCHES IN A COUPLE HOURS MAY CAUSE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY AFTERNOON AND EVENING MAY CAUSE HAIL AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-302100-
GARRETT-
457 PM EDT SUN JUN 29 2008

...SEVERE THUNDERSTORM WATCH 643 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE PRIMARY HAZARD WITH THE SEVERE THUNDERSTORMS THIS EVENING
WILL BE DAMAGING WINDS...THE SECONDARY HAZARD WILL BE LARGE HAIL.
ALSO RAIN AMOUNTS OF OVER 1.5 INCHES IN A COUPLE HOURS MAY CAUSE
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS MONDAY AFTERNOON AND EVENING MAY CAUSE HAIL AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 29, 4:25 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
425 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     HANOVERTON              40.76N 80.94W
06/29/2008                   COLUMBIANA         OH   LAW ENFORCEMENT

            TREES DOWN.

&&

PARRISH
Special weather statement, Jun 29, 4:37 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
437 PM EDT SUN JUN 29 2008

PAZ016-022-023-030-292130-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-WESTMORELAND PA-
437 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...WESTMORELAND...INDIANA AND JEFFERSON...

AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER SALTSBURG...MOVING NORTHEAST AT
38 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...AND POSSIBLY PEA SIZED HAIL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLYMER...GLEN CAMPBELL...HOMER CITY...INDIANA...MARION CENTER...NEW
  ALEXANDRIA...SALTSBURG...SHELOCTA...YELLOW CREEK STATE PARK...
  ADVANCE...ALVERDA...AMBROSE...ARCADIA...AULTMAN AND AVONMORE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL
OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Jun 29, 4:40 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 PM EDT SUN JUN 29 2008

PAZ013-014-020-021-029-WVZ001-292145-
ALLEGHENY PA-BEAVER PA-BUTLER PA-HANCOCK WV-LAWRENCE PA-WASHINGTON
PA-
440 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WASHINGTON...ALLEGHENY...BEAVER...BUTLER...LAWRENCE AND HANCOCK...

AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF HARSHAVILLE...MOVING
NORTHEAST AT 38 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH...AND POSSIBLY PEA SIZED HAIL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ALIQUIPPA...BEAVER...BEAVER FALLS...BUTLER...COOPERSTOWN...ECONOMY
  BORO...EVANS CITY...FOMBELL...FRANKLIN PARK...GIBSONIA...
  HARSHAVILLE...HOOKER...LERNERVILLE...MARS AND MOON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL
OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Jun 29, 4:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT SUN JUN 29 2008

OHZ059-068-069-PAZ031-WVZ004-012-292145-
BELMONT OH-GREENE PA-MARSHALL WV-MONROE OH-NOBLE OH-WETZEL WV-
445 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...NOBLE...BELMONT...GREENE...WETZEL AND MARSHALL...

AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 12 MILES SOUTHWEST OF
HARRIETTSVILLE...MOVING NORTHEAST AT 34 MPH. THESE STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...AND POSSIBLY PEA SIZED
HAIL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  NED...ALLEDONIA...ANTIOCH...BENWOOD...CAMERON...CLARINGTON...
  DUDLEY...FLY...GRAYSVILLE...HANNIBAL...HARRIETTSVILLE...
  LEWISVILLE...POWHATAN POINT...ROUND BOTTOM AND SOMERTON

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL
OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Local storm report, Jun 29, 4:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 S WELLSBURG           40.27N 80.61W
06/29/2008                   BROOKE             WV   LAW ENFORCEMENT

            TREES DOWN ALONG RT 2.

&&

TPARRISH
Special weather statement, Jun 29, 5:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 PM EDT SUN JUN 29 2008

PAZ007-008-292200-
MERCER PA-VENANGO PA-
507 PM EDT SUN JUN 29 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO AND MERCER...

AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF FREDONIA...MOVING
EAST AT 34 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 45 MPH...AND POSSIBLY PEA SIZED HAIL.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FREDONIA...HERMITAGE...MAURICE K GODDARD STATE PARK...MOUNT
  PLEASANT...OIL CITY...OIL CREEK STATE PARK...POLK...SENECA...
  STONEBORO...SUGARCREEK...UNIONTOWN...AHRENSVILLE...AJAX...ASTRAL
  AND BIG BEND

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR WESTERN MARYLAND. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EAST CENTRAL
OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:49 AM EDTFlash Flood WarningPBZWashington52 min
Jun 29, 12:53 PM EDTSevere Thunderstorm WarningPBZBeaver67 min
Jun 29, 1:07 PM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango53 min
Jun 29, 2:33 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson57 min
Jun 29, 2:45 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson60 min
Jun 29, 3:01 PM EDTSevere Thunderstorm WarningPBZArmstrong, Jefferson59 min
Jun 29, 4:21 PM EDTSevere Thunderstorm WarningPBZBeaver, Washington39 min
Jun 29, 4:57 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland48 min
Jun 29, 5:37 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Indiana, Washington, Westmoreland53 min
Jun 29, 5:41 PM EDTSevere Thunderstorm WarningPBZBeaver64 min
Jun 29, 6:19 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana, Westmoreland56 min
Jun 29, 6:31 PM EDTSevere Thunderstorm WarningPBZWestmoreland29 min
Jun 29, 6:38 PM EDTSevere Thunderstorm WarningPBZGreene, Washington51 min
Jun 29, 7:23 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Greene, Washington, Westmoreland41 min
Jun 29, 7:55 PM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Indiana, Washington, Westmoreland65 min

Nearby

Tornado Warnings in Pennsylvania, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.